MAUDE Adverse Event Report: DEPUY RAYNHAM ¿ 1219655 SIG PS CEM FEM W/LUGS LT SZ4; KNEE FEMORAL COMPONENT

DEPUY RAYNHAM ¿ 1219655 SIG PS CEM FEM W/LUGS LT SZ4; KNEE FEMORAL COMPONENT
Catalog Number 196064500
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356); Limited Mobility Of The Implanted Joint (2671)
Date of Event 09/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received (b)(6) 2017.Revision due to pain, grinding/popping sensation, persistent swelling and limited mobility with aseptic loosening of the tibial and femoral components - cement to implant interface.On (b)(6) 2017 medical records and claim letter reviewed.Primary operative notes (b)(6) 2012 indicate the patient received a left total knee arthroplasty due to degenerative joint disease of the left knee.Procedure was completed without complication noted.Post-op x-ray reveals a well seated left knee arthroplasty with no fractures or dislocations.Office notes (b)(6) 2015 indicate the patient presents with pain, grinding/popping sensation, swelling and limited mobility.Bone scan results show signs of implant loosening.Revision operative notes (b)(6) 2015 indicate the patient received a left total knee arthroplasty revision due to left knee pain, persistent swelling and limited mobility with aseptic loosening of the tibial and femoral components.Pathology findings from submitted intra-op specimen joint fluid revealed no signs of acute inflammation, gram stain shows rare wbc, no organisms seen.Procedure detail indicates that the patella was quite stable.The femoral component was felt to be loose and was removed with only a small amount of bone loss.The tibial component was grossly loose within the mantle and could be lifted without any difficulty.Procedure was completed without complication noted.Office notes (b)(6) 2016 indicate the patient is currently experiencing a little bit of swelling and not much discomfort.Left total knee has no ligamentous instability, well healed incision.Updated 10-5-2017.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIG PS CEM FEM W/LUGS LT SZ4
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
DEPUY RAYNHAM ¿ 1219655
325 paramount drive
raynham MA 02767
MDR Report Key6921994
Report Number1818910-2017-26150
Device Sequence Number827754
Product Code NJL
UDI-Device Identifier10603295075301
UDI-Public10603295075301
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number196064500
Device Lot Number218379
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight103